MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE

AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE
Model Number NA-201SX-4021
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
It was reported that during a diagnostic procedure, under sedation after a few punctures of lesion were made with single use aspiration needle (unspecified procedure), the nurse was pulling the stylet back and the plastic tip of the stylet broke off.To ensure stylet was inside the device and the needle, the nurse used a fb-433d forceps to grab the needle from the opening of the device to pull the stylet wire back and the device was retrieved.A ct scan was done to ensure that there were no remains of the stylet wire in the patient.The procedure was completed with a competitor's device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the approved final investigation and a device evaluation.Updated fields- d8, d9, h2 h3, h6, h11.Corrected fields- d4 and h4.The device was returned to olympus and the reported failure was confirmed.Based on the results of the investigation, the definitive root cause of the reported issue could not be determined, however, it is likely that the stylet knob was broken due to the following mechanism: 1) a bending load was applied to the needle tube during insertion of the endoscope, etc., causing the needle tube to buckle.(2) the stylet was pushed or pulled while the insertion of the stylet was heavy.(3) the stylet near the knob was repeatedly subjected to a bending load, resulting in a decrease in the strength of the stylet.(4) external load was applied to the area where the strength decreased, causing the stylet wire to fracture.A review of the device history record found no deviations that could have caused or contributed to the reported issue.A risk review was conducted for broken stylet knob indicating investigations of medical accidents involving this product category (from august 1, 2002 to the end of the investigation period in the most recent annual risk management review) have confirmed no reports of cases requiring medical intervention.Therefore, based on the above considerations, the potential harm is assumed to be "delay in treatment (severity level 2)".A risk review was conducted for sheath buckling indicating if endoscope insertion or removal is not involved, the delay caused by exchanging endotherapy instruments in the respiratory organs is limited to around 1 minute at most.It is difficult to assume, even in procedures involving sedation in respiratory organs, that the above-mentioned delay further destabilizes patient condition.It is also unlikely that additional sedation would be required for this level of delay.Furthermore, investigations of medical accidents involving similar products (from august 1, 2002 to the end of the investigation period in the most recent annual risk management review) have confirmed no reports of serious symptoms resulting from equipment replacement.Therefore, it was determined that by assuming continuous monitoring of market trends, the severity level is set to a maximum of 2.Olympus will continue to monitor field performance for this device.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
No additional information received from the customer.

Brand Name
SINGLE USE ASPIRATION NEEDLE
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key23092460
Report Number9614641-2025-01576
Device Sequence Number9672403
Product Code KTI
UDI-Device Identifier04953170458378
UDI-Public04953170458378
Combination Product (Y/N)N
PMA/510(K) Number
K251664
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNA-201SX-4021
Device Lot Number4XK28
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/21/2025
Supplement Date Received by Manufacturer12/11/2025
Initial Report FDA Received Date09/18/2025
Supplement Report FDA Received Date01/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FB-433D FORCEPS
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown